So so pleased to hear this. Btw the Boots in my town were no help either it was a local independent pharmacy who I found most helpful.
Good luck on your future searches.
Hello Ladies. I can't tell you how much your support has meant to me over the last few days. Hallelujah following what must be 20 phone calls I have found some. Not my first choice but my second. I was nearly crying with relief when the chemist said she had some, she must have thought I was mad!! I am hoping when I pick them up we can have a chat and when she sees how desperate I am she will help. I really don't want this every couple of months.
I was very close to jumping on the train to visit you all to find these friendly Boots you keep talking about because there certainly isn't any here. I now have a bit of breathing space to try and get my next lot lined up.
Lots of love and thanks to you all...xx
Last time I couldn't get Teva brand, I contacted the Teva patient helpline (0800 590 502) to find out if the was a shortage. They said that the UK supplies had dried up and that they were expecting a shipment in late September. They were really helpful, so perhaps you could contact them and find out if there is a local supplier near you? Might be worth a try. The first person I spoke to at Boots was pretty unhelpful, so I asked to speak to the head pharmacologist and that's when I got the note on my file. Good luck and let us know how you get on. Ann X X
It is so great to see the support being offered on this thread.
In the meantime if you would like any further information or support you can call our helpline at 0808 800 6000 who can talk to you about prescriptions.
Digital Community Assistant
Hello Ladies. Oh I wish my BC nurse could read this. I did feel stupid after our phone call, like I shouldn't have bothered her. Everything with BC seems to be a battle and it can be very lonely like no-one cares. I try to stay positive but it can be difficult at times. Getting your prescription every two months should be the easy part! Some days I just feel fed up with it all.
I did try Boots but it was a larger store, but they didn't help at all. I have found a couple of smaller ones so this Saturday guess what I will be doing!
I will let you know how I get on and thanks for all your advice. Just glad I'm not going mad on top of everything else! lol....xx
This makes me so angry!
I'd been on Teva for 10 months with hot flushes a bit of joint pain and cramping, but all manageable. then randomly was given Wockhardt. Within 5/6 days I felt really off! Fortunately my GP was very sympathetic and gave me another prescription so I could try and get Teva again. I rang round many local pharmacies and managed eventually to get Teva fortunately. My conversations with the many pharmacists were varied to say the least, Some very supportive and some less so telling me that there was no difference in the brands. My lovely local pharmacy printed me out some info that showed the me the active ingredients are, as you might guess exactly the same but the excipients vary from brand to brand. Yay!!!! I'm not being neurotic!!! And indeed on another thread on here ( can't seem to find it right now) someone has posted a link to some research that agrees with our findings.
Long post sorry, but confidence has taken enough of a battering through this lovely disease that continues to give! Without being told its all in the mind. It seems patient experience counts for nothing.
Persevere ladies and hopefully you can find a sympathetic pharmacist who is willing to order in your preferred brand.
I went to Boots and they put on my " file" that my preferred brand was Teva. When I'm due a repeat prescription, I pop in past and they order it for me. However, a couple of months ago, there was no Teva to be had (not in my area) so I tried Mylan brand. This brand seems to be suiting me better than the Teva did. As for BCN's saying tamoxifen is tamoxifen, I wonder if they'd be so flippant if they had to take the stuff!! 😡😡😡 X
Thanks Jill for your reply. Still at a loss really. Contacted lots of chemists with no luck. They did say if the doctor adds it to the prescription they can order it. So, saw the doctor who didn't recognise Relonchem as a brand and said there was nothing he could do. Told me to speak to my BC nurse. I did this today, she didn't know why the doctor had told me to contact her. She said she had never heard of side effects with different brands...tamoxifen is tamoxifen. I said you only have to look at this website to see that is not the case. I thought to myself if she doesn't understand I've got no chance. So feeling let down and disappointed. This is hard enough as it is without this added stress. If you find a tablet that suits you, why can't you stick to it. Back to square one....xxx
I've had so many different makes of Tamoxifen I can't keep up! I've had Mylan a couple of times and even some that had no make on them, I do ache more some months than others but I've not been keeping tabs on which ones, I think I might start and hopefully see a pattern X
I have just had a rant about this on another thread. I had taken the same brand relonchem for 12 months then the chemist didn't have it and asked me to try Gemini I agreed I would although I wasn't happy. I then went on Monday and they do not stock Gemini now and wanted me to try another one! I explained I wanted to stick to the same one and was told I could try other chemists (like I have the energy) and not to worry too much about side effects as sometimes they are in your head! Not happy and still trying to find Relonchem...good job I leave plenty of time to get them. Do they not realise how important this is to us and we don't want the extra worry every two months. Sorry rant over...xx
Thanks Jill. This has reassured me alot. I have my planning appt at RPH in a couple of weeks and noticed you went there too. Feel on the home straight now.
Thank you for posting this Dee. I am due to start Tamoxifen this Friday and just checked the packet and it is Teva so fingers crossed. It has made me feel not so anxious about starting it now.
Hi, just came across this thread whilst researching brands of Tamoxifen. Am now 4 years into a 10 year stint of taking it and have experienced various problems with some brands. Wockhardt made me come out in a rash and MAHolder gave me terrible itching below. Similar happened using Relon Chem!!! It seems I get tiredness and cramping whatever brand I used
I have now reached the point of sourcing a small independent pharmacy who are very happy to order in particular brands for me. So...... Based on the positive comments I have read about Teva, I am going to try that for the first time ever! I am hoping that like many of you it will be kind to me and allow me to get back to the life I had before the dreaded BIG C took over.
Watch this space !!!